Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 11, 2019, 2:56 AM CDT for Plaquemines Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 2:56 AM CDT (07:56 UTC)
- Expired
- May 11, 2019, 3:30 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2229 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WFUS54 KLIX 110756
TORLIX
LAC075-110830-
/O.NEW.KLIX.TO.W.0046.190511T0756Z-190511T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
256 AM CDT Sat May 11 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Plaquemines Parish in southeastern Louisiana...
* Until 330 AM CDT.
* At 255 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Myrtle Grove, or 14 miles south of Belle Chasse,
moving east at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pointe A La Hache around 320 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2958 8997 2970 9002 2977 8981 2955 8971
TIME...MOT...LOC 0755Z 250DEG 16KT 2965 8995
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$2 follow-up statements
284
WWUS54 KLIX 110805
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
305 AM CDT Sat May 11 2019
LAC075-110830-
/O.CON.KLIX.TO.W.0046.000000T0000Z-190511T0830Z/
Plaquemines LA-
305 AM CDT Sat May 11 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHWESTERN PLAQUEMINES PARISH...
At 305 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Myrtle Grove, or 13 miles southeast of Belle Chasse,
moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Plaquemines Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2958 8997 2970 9002 2977 8981 2955 8971
TIME...MOT...LOC 0805Z 251DEG 11KT 2966 8992
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$493
WWUS54 KLIX 110824
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
324 AM CDT Sat May 11 2019
LAC075-110830-
/O.CON.KLIX.TO.W.0046.000000T0000Z-190511T0830Z/
Plaquemines LA-
324 AM CDT Sat May 11 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
NORTHWESTERN PLAQUEMINES PARISH...
At 324 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Myrtle Grove, or 14 miles southeast of Belle Chasse,
moving east at 15 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Plaquemines Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2958 8997 2970 9002 2977 8981 2955 8971
TIME...MOT...LOC 0824Z 251DEG 11KT 2968 8985
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 11:35 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 10, 11:35 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1135 PM CDT Fri May 10 2019
.AVIATION...
Scattered convection is expected to continue across the forecast
area through at least 09z in association with a MCV moving across
the region. Otherwise, mainly isolated showers and thunderstorms
may impact the terminals during the remainder of the night and
early morning hours Saturday. Convection coverage is expected to
increase again by the mid/late morning hours Saturday and into the
afternoon as another impulse in the southwesterly flow aloft
traverses the area. The shower and thunderstorm activity will wane
by late afternoon and evening. Ceilings will vary greatly during
the TAF forecast period ranging from IFR to VFR. Some patchy fog
will be possible tonight and early Saturday morning. 11
&&
.MARINE...
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 79 66 80 / 40 70 80 60
BTR 70 80 69 82 / 40 70 70 50
ASD 72 82 68 83 / 50 60 60 80
MSY 74 83 71 83 / 40 60 60 70
GPT 73 80 69 80 / 50 50 60 90
PQL 72 83 69 83 / 50 40 50 90
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
040-046>050-056>065-071-072.
GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, May 10, 3:38 PM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 338 PM CDT Fri May 10 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-111400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 338 PM CDT Fri May 10 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Flash Flood Watch is in effect tonight for southern Mississippi and southeast Louisiana...except the immediate Louisiana coast. Additional rainfall amounts up to 1.5 inches will be possible tonight. Scattered to numerous thunderstorms are expected tonight. A few of the storms could be strong and produce gusty winds, frequent lightning, and heavy downpours of rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms will be possible each day during the period...with the highest chances through the weekend. Each round of thunderstorms through the weekend could potentially produce severe weather and heavy rainfall. A Flash Flood Watch is in effect through Sunday with an additional 2 to 4 inches of rain expected with locally higher amounts possible. There is a Marginal Risk for severe thunderstorms both Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the weekend, possibly into early next week, depending on rainfall and flood developments.
In the hours before
Special weather statement, May 10, 9:42 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
942 PM CDT Fri May 10 2019
LAZ040-110315-
St. Tammany-
942 PM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEAST ST. TAMMANY PARISH...
At 941 PM CDT, a strong thunderstorm was located near Lacombe, or 10
miles west of Slidell, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Slidell, Pearl River, Lacombe, Bush and Slidell Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3058 8981 3057 8979 3056 8981 3054 8978
3050 8975 3049 8972 3044 8968 3040 8968
3022 8983 3025 8987 3026 8998 3030 8999
3033 9004 3063 8990
TIME...MOT...LOC 0241Z 207DEG 31KT 3026 8995
11Special weather statement, May 10, 9:44 PM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
944 PM CDT Fri May 10 2019
MSZ077-080-081-110315-
Harrison-Hancock-Pearl River-
944 PM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...
NORTHEASTERN HANCOCK AND EAST CENTRAL PEARL RIVER COUNTIES...
At 943 PM CDT, a strong thunderstorm was located 10 miles north of
Kiln, or 12 miles north of Diamondhead, moving north at 20 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will remain over mainly rural areas of northwestern
Harrison, northeastern Hancock and east central Pearl River Counties.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3080 8934 3065 8934 3065 8925 3068 8924
3068 8918 3067 8917 3046 8931 3052 8950
3083 8942
TIME...MOT...LOC 0243Z 200DEG 18KT 3056 8938
11Special weather statement, May 10, 11:47 PM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1147 PM CDT Fri May 10 2019
LAZ059-061-066>068-110515-
Lower Terrebonne-Lower Jefferson-Lower Lafourche-Upper
Lafourche-Upper Jefferson-
1147 PM CDT Fri May 10 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TERREBONNE...
SOUTHEASTERN LAFOURCHE AND EAST CENTRAL JEFFERSON PARISHES...
At 1146 PM CDT, a strong thunderstorm was located near Golden Meadow
and Galliano, moving northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Larose, Cut Off, Galliano and Golden Meadow.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2930 9040 2932 9044 2935 9043 2932 9046
2940 9053 2970 9033 2969 9023 2944 8999
2944 9001 2942 9002 2927 9031 2928 9035
2930 9033 2934 9035 2931 9034 2929 9037
2929 9036 2925 9039
TIME...MOT...LOC 0446Z 236DEG 21KT 2935 9037
11Special weather statement, May 11, 12:47 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1247 AM CDT Sat May 11 2019
MSZ077-110615-
Pearl River-
1247 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PEARL RIVER
COUNTY...
At 1247 AM CDT, a strong thunderstorm was located near Poplarville,
moving northeast at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Poplarville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3100 8934 3085 8934 3077 8947 3090 8961
3101 8951 3100 8948 3098 8947 3098 8943
3101 8942 3101 8935
TIME...MOT...LOC 0547Z 226DEG 15KT 3089 8948Special weather statement, May 11, 1:25 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 AM CDT Sat May 11 2019
LAZ061-063-068-110700-
Lower Jefferson-Upper Plaquemines-Upper Jefferson-
125 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND WESTERN
PLAQUEMINES PARISHES...
At 125 AM CDT, a strong thunderstorm was located near Lafitte, or 13
miles east of Cut Off, moving northeast at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Lafitte.
LAT...LON 2952 9012 2963 9015 2976 8999 2964 8999
2962 9000 2962 8999 2955 8999
TIME...MOT...LOC 0625Z 233DEG 12KT 2959 9013Special weather statement, May 11, 1:52 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 AM CDT Sat May 11 2019
LAZ059-061-067-068-110730-
Lower Jefferson-Lower Lafourche-Upper Lafourche-Upper Jefferson-
152 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAFOURCHE AND CENTRAL
JEFFERSON PARISHES...
At 152 AM CDT, a strong thunderstorm was located 8 miles southwest of
Lafitte, or 10 miles east of Cut Off, moving northeast at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Lafitte and Barataria.
LAT...LON 2963 9022 2974 9007 2972 9005 2954 9000
2949 9019
TIME...MOT...LOC 0652Z 244DEG 21KT 2958 9017The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:09 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 10, 7:18 PM CDT | Special Weather Statement | LIX | Lafourche | 87 min |
| May 10, 8:28 PM CDT | Special Weather Statement | LIX | Jefferson | 47 min |
| May 10, 9:01 PM CDT | River Flood Warning | LIX | Livingston | 47 hr |
| May 10, 9:05 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 4 days |
| May 10, 9:22 PM CDT | Special Marine Warning | LIX | 23 min | |
| May 10, 9:42 PM CDT | Special Weather Statement | LIX | Saint Tammany | 33 min |
| May 10, 11:47 PM CDT | Special Weather Statement | LIX | Lafourche | 28 min |
| May 11, 12:15 AM CDT | Tornado Warning | LIX | Lafourche | 30 min |
| May 11, 12:43 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 32 min |
| May 11, 1:25 AM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| May 11, 1:52 AM CDT | Special Weather Statement | LIX | Jefferson | 38 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 35 min |
| May 11, 2:25 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 35 min |
| May 11, 3:03 AM CDT | Areal Flood Advisory | LIX | Washington | 3 hr |
| May 11, 3:29 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 46 min |
| May 11, 5:16 AM CDT | Tornado Warning | LIX | Saint Bernard | 44 min |
| May 11, 5:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 11, 10:18 AM CDT | Flash Flood Warning | LIX | Washington | 3 hr |
| May 11, 10:32 AM CDT | Special Marine Warning | LIX | 28 min | |
| May 11, 10:43 AM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 92 min |
| May 11, 10:49 AM CDT | River Flood Warning | LIX | Washington | 43 hr |
| May 11, 10:57 AM CDT | Special Marine Warning | LIX | 33 min | |
| May 11, 11:54 AM CDT | Special Weather Statement | LIX | Washington | 36 min |
| May 11, 12:17 PM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 43 min |
| May 11, 12:42 PM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 63 min |
| May 11, 12:55 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, West Baton Rouge | 65 min |
| May 11, 1:03 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 27 min |
| May 11, 1:12 PM CDT | Special Weather Statement | LIX | East Feliciana | 33 min |
| May 11, 1:13 PM CDT | Flash Flood Warning | LIX | Washington | 6 hr |
| May 11, 1:48 PM CDT | Special Weather Statement | LIX | Washington | 27 min |
| May 11, 1:52 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 113 min |
| May 11, 1:52 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 7 min |
| May 11, 2:16 PM CDT | Special Weather Statement | LIX | Saint Helena | 29 min |
| May 11, 2:29 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 13 min |
| May 11, 2:33 PM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 3 hr |
| May 11, 4:07 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 83 min |
| May 11, 5:16 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 119 min |
| May 11, 6:13 PM CDT | Special Weather Statement | LIX | Washington | 32 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 27 min |
| May 11, 6:36 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 114 min |
| May 11, 6:46 PM CDT | River Flood Warning | LIX | Saint Tammany | 35 hr |
| May 11, 6:51 PM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.